# SDR DXTA2021042641230

- Difficulty date: April 25, 2021
- Submitted: May 3, 2021
- Operation: Air carrier
- Aircraft: N387QS
- Make and model: Cessna 680CE
- Aircraft serial: 6800119
- Aircraft time: 12,938 hours, 8,565 cycles
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Seal
- Part number: 6742160200
- Condition: Defective
- Location: Nlg
- Stage of operation: CL
- How discovered: L
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

NLG LANDING GEAR EXTENSION: CLIMBING THROUGH FL230 AT 280 KTS WE HEARD A LOUD BANG, FOLLOWED BY A MODERATE VIBRATION AND THE RED NOSE GEAR UNLOCK WAS FLICKERING ON AND OFF.  ON DESCENT BACK TO DEPARTURE POINT THE THE GEAR SEEMED TO RETRACT BACK UP INTO THE WELL AND THE UNLOCK EXTINGUISHED.  LANDING GEAR EXTENDED NORMALLY FOR LANDING. // SIGNOFF // JACKED THE AIRCRAFT AND MEASURED THE NLG STRUT EXTENSION TO BE 10.18".   THIS IS OVER THE SPECIFICATION OF 9.75+/-.078".  THE NOSE STRUT NEEDS  TO BE RESEALED.  (TALKED TO IAN JENKINS AT NETJETS AND NETJETS WILL LET  US KNOW IF THEY DESIRE COMPLIANCE WITH SL680-32-08-- NLG STRUT SEAL  IMPROVEMENT.)  PERFORMED GEAR SWING AND NOTED THAT ROLLER IS ON EDGE OF  UPLOCK HOOK.  THE UPLOCK SWITCH MAY HAVE BEEN ADJUSTED TO MATCH THE GEAR  AT PRESENT LENGTH AND SO WILL NEED TO BE READJUSTED ONCE THE NLG IS  RESEALED. REMOVED LH NOSE WHEEL P/N 3-1538-1 S/N 0630 AND RH NOSE WHEEL P/N  3-1538-1 S/N 1036. WHILE REMOVING NOSE GEAR LOWER BARREL, FOUND ORFICE  COMPLETELY UNSCREWED FROM LOWER END OF UPPER BARREL. REMOVED LOWER  BARREL P/N 6742170-6 S/N 367 AND DISSEMBLED. REMOVED OLD SEALS AND  CLEANED PARTS. IAW CE680CMM 32-20-01.  REPLACED ALL SEALS AND REASSEMBLED NOSE STRUT. C/W SL680-32-08 NOSE  LANDING GEAR STRUT SEAL IMPROVEMENT. REPLACED RETAINER NUT P/N 6742172-6  DUE TO PITTING AND WEAR(INCLUDED IN SEAL MOD KIT P/N 6742160-200).  INSTALLED LOWER BARREL ASSEMBLY P/N 6742170-6 S/N 367 IAW CMM  32-20-01.SERVICED STRUT WITH NITROGEN AND 5606 HYDRAULIC FLUID IAW MM 12-20-32. CLEANED AND LUBED WHEEL BEARINGS. INSTALLED LH WHEEL P/N  3-1538-1 S/N 0630 AND RH WHEEL P/N 3-1538-1 S/N 1036. TORQUED AND  SAFETIED AXLE NUTS. INSTALLED HUB CAPS. IAW MM  32-41-10.  COMPLIED WITH STEPS 1 THROUGH 15 OF THE NLG UPLOCK SWITCH ADJUSTMENT IAW MM 32-60-00. NEED TO PERFORM THE MLG SYSTEM UPLOCK SWITCHES  OPERATION AL CHECKCOMPLIED WITH.
